I have had itchy, dry patches all over my upper chest, neck, and upper back, with a few extending to my underarms, lower back, and lower abdomen for over a month, almost a month and a half now. They were very red when they started, a few of them tan-ish, and not near as itchy as they are now. Now they are smaller patches, pinkish, and very itchy. They change a little very day. I have tried antihistamines and cortisone ointment, but that didn't help at all, so it isn't an allergy. The only thing i can do to soothe them is use calamine lotion and cool compresses. Heat irritates them. I have never been allergic to anything -yet- in my life. I gave a blood sample a few weeks ago for blood allergy testing, I am currently waiting for the results. I am a teenager, have fair skin and red hair. I have not changed detergents, shampoos, soaps, etc, before or sice it began. I had sensitive skin when I was younger, but it's been normal since i got older. My doctor is scheduling a visit with a dermatologist, but i'm looking for a few other opinions. Any help?
One of the possibilities for your symptoms is pityriasis rosea.
Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and itching. Topical and oral steroids are needed. Water, sweat, and soap may cause irritation and should be avoided in the disease. Topical zinc oxide and calamine lotion are useful for pruritus.
I suggest you to get it evaluated from a dermatologist. Nummular dermatitis and ringworm have to be ruled out.
I hope it helps. Take care and regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.